MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-110/I20-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event are expected to be returned for evaluation; however, they have not yet been received.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal on (b)(6) 2020.The routine follow-up computerized tomography (ct) scan performed on (b)(6) 2022, identified a type iiia endoleak.Reintervention was completed on (b)(6) 2022.An afx vela suprarenal and an afx vela infrarenal were implanted successfully sealing the type iiia endoleak.The patient was reported to be stable post-reintervention (reported under mfr# 2031527-2022-00070).Now approximately one (1) year post-reintervention on (b)(6) 2023, routine follow-up ct scan identified aneurysm growth of 2cm.There was no visible endoleak.The physician elected to explant the devices and perform an open repair.The final patient status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix performed an evaluation of the returned afx2 bifurcated stent graft and two (2) proximal stent-grafts.The devices were received securely shipped in a biohazard returned container, double-bagged to ensure safety.Upon opening, it was noted that there was evidence of blood and tissue residue on the devices.The devices were decontaminated to eliminate any potential contaminants.A visual analysis was conducted on both the afx2 bifurcated stent graft and the proximal stent grafts.A detailed examination of the stent graft material (eptfe) indicated that there is no observable degradation of the graft material, except for the damage that appeared to have occurred during while explanting the device.No defects were identified in the stent graft material itself.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows aneurysm enlargement and surgical conversion complaints are unconfirmed.This is not consistent with the reported adverse event/incident.However, based on the returned explanted device it is evident that the reported surgical conversion was performed.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated h3: device evaluated by mfg - updated h3: device evaluated by mfg - updated h6: investigation type codes - remove code 4118 h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16735770
Report Number2031527-2023-00061
Device Sequence Number6663700
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)200624
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2020
Device Model NumberBEA28-110/I20-30
Device Lot Number2264670002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 2410264011); AFX VELA SUPRARENAL (LN 2320594016); AFX VELA SUPRARENAL (LN 2476162004)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale